MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C1660-A
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left renal artery using ruby coils and non-penumbra microcatheter.During the procedure, while advancing a ruby coil through the microcatheter, the physician experienced resistance and, subsequently, the ruby coil unintentionally detached inside of the microcatheter.Therefore, the physician pulled the detached ruby coil out from the microcatheter and successfully removed the coil.The procedure was completed using a new ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked at approximately 76.0 cm from the proximal end.The pusher assembly was fractured approximately 77.0 cm from the proximal end.The pull wire was retracted from the pusher assembly distal detachment tip (ddt) and the embolization coil was detached from the pusher assembly.The proximal constraint sphere was intact with the embolization coil and embolization coil had offset coil winds.Conclusions: evaluation of the returned ruby coil revealed a kink and a fracture on its pusher assembly, and offset coil winds along the length of its embolization coil.If the device is forcefully advanced against resistance, damages such as these may occur.The non-penumbra microcatheter used in the procedure was not returned for evaluation; therefore, the root cause of the resistance experienced during the procedure could not be determined.Further evaluation of the device revealed that the pull wire was retracted from the pusher assembly ddt and the embolization coil was detached from the pusher assembly.These damages likely occurred due to the pusher assembly fracture.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9795587
Report Number3005168196-2020-00308
Device Sequence Number2574217
Product Code HCG
UDI-Device Identifier00814548013053
UDI-Public00814548013053
Combination Product (Y/N)Y
Initial Reporter CountrySN
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C1660-A
Device Catalogue NumberRBY2C1660
Device Lot NumberF93622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer06/30/2020
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Date Report Sent to FDA01/01/2005